View Single Post
Old 03-17-2013, 05:56 PM   #3
CP900 CP900 is offline
Junior Member
(male)
 
Join Date: Mar 2011
Location: MI, United States
Posts: 36
CP900 HB User
Re: Sexual Dysfunction after SSRI

Well, first off, what you're going through definitely has a solution; it's just finding it! SSRIs are well known for their "loss of libido" effect. Also, they're very notorious for long half-lives. First, there are at least two issues here: 1) antidepressant drugs typically have long half-lives, which means you might be waiting several weeks before they are totally gone from your system; and 2) you've been on them for a long time, meaning your brain chemistry has adapted to them. You might not notice a difference for a few months and then all of a sudden notice your sex drive pick up as your brain readjusts itself. Then again, you may not.

If you were taking SSRIs then you were artificially raising your Serotonin; this may or may not have affected the levels of dopamine and/or norepinephrine in your brain. That might be one avenue to think about.

I agree with what Cubs said though. You do want to get your testosterone levels checked, along with a sensitive Estradiol test. You might also want to look at SHBG and free thyroid levels, as well as salivary cortisol levels and DHEA. These hormones play an integral part in how neurotransmitters (like dopamine, serotonin, and norepinephrine) are released in the brain.

For me, penile sensitivity is influenced by testosterone, estradiol, and thyroid levels. But I'm hypothyroid (Hashi's), and from experience, thyroid has the greatest influence out of those on how I feel day-to-day. Depression can be caused by your hormones being out of balance, I know that's been true for me. You really should get hormone testing done and let us know the results. Also, if you can't find a doctor who will do these tests, you can order them for yourself online.